Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 115, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2001, 5:04 PM MDT for El Paso County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 25, 2001, 5:04 PM MDT (23:04 UTC)
- Expired
- Jul 25, 2001, 6:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 252308 SVRPUB COC041-260000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 504 PM MDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 600 PM MDT * AT 504 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AND WEATHER SPOTTERS CONFIRMED THE SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF FALCON...OR ABOUT 9 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 10 MPH. SPOTTERS REPORTED HAIL 3/4 INCH IN DIAMETER AT HIGHWAY 24 AND FALCON HIGHWAY AT 500 PM. * SOME LOCATIONS AFFECTED WILL BE... SCHRIEVER AFB AROUND 515 PM MDT. ELLICOTT AROUND 530 PM MDT. YODER AROUND 540 PM MDT. COLORADO SPRINGS 505 PM TO 545 PM MDT. FORT CARSON 505 PM TO 545 PM. SECURITY...WIDEFIELD AND FOUNTAIN BY 520 PM MDT. INTENSE LIGHTNING IS ALSO OCCURRING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE DNEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3896 10489 3862 10489 3864 10411 3899 10411
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:21 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 25, 2:21 PM MDT, 2 hours 43 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
221 PM MDT WED JUL 25 2001
...MAIN CONCERN IS SEVERE POTENTIAL FOR TOMORROW...
...OTHER CONCERNS ARE MARGINAL SVR AND LOCAL HVY RAINS LATER TODAY...
CURRENTLY...SIMILAR PATTERN TODAY AS YDAY THIS TIME...THAT IS STORMS
DEVELOPING DOWN TOWARDS TAD WITH SCTD CONVECTION OVER REMAINDER OF
HIGHER TERRAIN. SFC ANALYSIS FIELDS WITH/MSAS &LAPS FIELDS
INDICATING FLOW HAS GONE UPSLOPE WITH HIGHER MOISTURE IN KS
ADVECTING WEST TOWARDS THE HIGHER TERRAIN. ON THE LARGER SCALE...
SIGNIF VORT OVER ARIZ MOVING SLOWLY E TO NE. MOISTURE PLUME OVER CO.
SHORT TERM...ANOTHER MCS IS ON THE WAY. ANTICIPATE IT WILL DEVELOP
OVER EC AND SE CO AND MOVE EAST AS IT DID YDAY. ANTICIPATE ONE OR
TWO SEVERE STORMS...MAINLY EL PASO AND FAR E PLAINS LATER THIS
AFTERNOON AND EVENING. LOCALLY HVY RAIN ALL OF E PLAINS POSSIBLE
WITH IT BEING A BIT MORE WIDESPREAD FARTHER EAST. PRECIP WILL END W
TO E LATER THIS EVENING.
TOMORROW...I AM ANTICIPATING A FAIRLY BUSY DAY WITH QUITE A BIT OF
THUNDERSTORM ACTIVITY...WITH SOME OF IT BEING SEVERE. MANY THINGS
WILL BE COMING INTO PLAY TOMORROW FOR SEVERE. THE USPLOPE WHICH HAS
BEEN WITH US SINCE EARLY THIS WEEK WILL CONTINUE OVER THE AREA
TOMORROW. LOTS OF LLVL MOISTURE IS IN PLACE FROM ALL OF THE MCS/S
WHICH HAVE BEEN OCCURRING THE LAST COUPLE OF EVENING. ALTHOUGH
THERE WILL BE SOME EARLY MORNING CLOUDS AROUND FROM TONIGHTS
CONVECTION...THERE SHOULD BE PLENTY OF SUN WHICH WILL INCREASE THE
CAPE TO 1500-2500 J/KG TOMORROW. THE MAIN FEATURES WHICH HAVE ME MOST
CONCERNED IS A A SHORT WAVE IS GOING TO TRACK RIGHT ACROSS NORTHERN
COLORADO TOMORROW. THIS TRACK WILL PLACE EAST CENTRAL COLORADO IN THE
STRONGEST MID LEVEL (40KNTS @ 500 MB OFF 12Z MESOETA) FLOW.
ALTHOUGH NONE OF THE FEATURES MENTIONED ABOVE ARE ALL THE
IMPRESSIVE (ALTHOUGH THE SHORT WAVE COMING OUT IS NOT ALL THAT
SHABBY)...THE COMBINATION OF *ALL* FEATURES OCCURRING AT THE SAME
TIME WILL LIKELY LEAD TO QUITE A BIT OF STRONG TO SEVERE ACTIVITY
ACROSS THE AREA TOMORROW. I AM EXPECTING A FEW NICELY ROTATING STORMS
TO BE ON THE KPUX 88D BY TOMORROW AFTERNOON. TORNADO POTENTIAL WILL
EXIST...ESPECIALLY IF THE LLVL WINDS (SFC-800 MB)...ARE STRONGER
THAN CURRENTLY PREDICTED). IT APPEARS ATTM THAT THE GREATEST THREAT
OF SEVERE IS GOING TO BE GENERALY NORTH OF US-50...WITH EL PASO
COUNTY/PALMER DIVIDE SEEING THE GREATEST THREAT. (NOTE THAT SPC HAS
NEARLY ALL OF COLORADO OUTLOOKED IN THERE DAY 2 PRODUCT. I WOULD
NOT BE ALL THAT SURPRISED IF WE ISSUE CONVECTIVE WARNINGS FOR THE
INTERIOR MTNS/SAN LUIS VALLEY TOMORROW).
ALTHOUGH SVR IS LIKELY TOMORROW...WILL ALSO HAVE TO BE CONCERNED
ABOUT FLASH FLOODING...FF THREAT WILL BE A CONCERN OVER THE HIGHER
TERRAIN *IF* STORMS BECOME ANCHORED/MOVE SLOW OVER THE HIGHER
TERRAIN...WHILE OVER THE E PLAINS ANY LOCALIZED HVY RAIN WILL BE A
PROBLEM AS THEY HAVE HAD QUITE A BIT THE LAST FEW DAYS.
FRIDAY...BROUGHT POPS DOWN AS WE SHOULD BE DRYING OUT. MOST OF
ENERGY MOVES E OF STATE...ALTHOUGH GRIDDED DATA HINTS AT TROUGH
HANGING BACK A BIT. WILL GO 30 POP MOST AREAS WITH TEMPS IN THE
UPPER 80S & 90S.
EXTENDED...FLOW GOES MORE ZONAL BY THE WEEKEND. THIS SHOULD DRY OUT
AREA...ESPECIALLY PLAINS DURING THIS PERIOD. MRF IS INDICATING
ANOTHER TROUGH DEVELOPING OVER THE GREAT BASIN EARLY NEXT WEEK. IF
THIS DOES OCCUR...THEN WE WILL LIKELY SEE MORE STORMS THIS TIME
PERIOD. HOWEVER...FOR NOW...I DO NOT PLAN ON CHANGING EXTENDED AS
THERE OTHER LONG RANGE MODELS NOT SHOWING THIS TROUGH AS DEEP.
HODANISH
.PUB....NONE.In the hours before
Special weather statement, Jul 25, 12:12 PM MDT, 4 hours 52 minutes before
COZ058>081-252015- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT WED JUL 25 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR ONE OR TWO SEVERE THUNDERSTORMS GENERALLY NORTH OF HIGHWAY 50... ...LOCALLY HEAVY RAIN IS ONCE AGAIN POSSIBLE... THE COMBINATION OF MOIST UPSLOPE FLOW AND AN UNSTABLE ATMOSPHERE WILL ALLOW FOR THUNDERSTORMS TO DEVELOP OVER SOUTHEAST COLORADO AND THE SOUTHERN MOUNTAINS THIS AFTERNOON AND EVENING. ONE OR TWO OF THESE STORMS ARE EXPECTED TO BECOME MARGINALLY SEVERE...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 50. THUNDERSTORMS SHOULD DEVELOP AFTER 1 PM OVER THE ADJACENT MOUNTAINS AND THEN MOVE EAST OVER THE PLAINS DURING THE MID AND LATE AFTERNOON. AS THE STORMS MOVE EAST...THEY WILL INTERACT WITH DEEPER LOW LEVEL MOISTURE...AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS. AREAS MOST SUSCEPTIBLE TO FLOODING TODAY WILL BE KIOWA...BENT AND PROWERS COUNTIES...AS THESE AREAS HAVE SEEN SOME LOCALLY HEAVY RAIN THE LAST FEW DAYS. A MORE SIGNIFICANT THREAT OF SEVERE THUNDERSTORM ACTIVITY WILL OCCUR TOMORROW AFTERNOON AND EVENING OVER ALL OF SOUTHERN AND SOUTHEAST COLORADO AS A STRONG WEATHER SYSTEM MOVES ACROSS THE REGION. HODANISHq
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:52 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 53 min |
| Jul 25, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 59 min |
| Jul 25, 5:20 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.